Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 29, 2013, 5:53 PM MDT for Roosevelt County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2013, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 29, 2013, 6:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:39 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 5:39 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 PM MDT SAT JUN 29 2013 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS ARE FORECAST OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS...WHERE BRIEF IFR CONDITIONS ARE POSSIBLE WITH HEAVY RAIN AND POTENTIAL FOR BLOWING DUST FROM OUTFLOWS. LOOKING FOR AN INCREASE IN COVERAGE SUNDAY...WITH MORE POTENTIAL IMPACTS TO TAF SITES BY AFTERNOON AND EARLY EVENING. AT KABQ...AN EAST WIND IS FORECAST WITH GUSTS TO NEAR 32 KTS TONIGHT...BUT LOW CONFIDENCE ON THE TIMING. A STRONGER EASTERLY PUSH APPEARS LIKELY SUNDAY NIGHT. 11 && .PREV DISCUSSION...310 PM MDT SAT JUN 29 2013... ...SIGNIFICANT UPTICK IN SHOWERS AND STORMS EXPECTED FOR CENTRAL TO EASTERN NM ON SUNDAY... HIGH PRESSURE HAS NUDGED FARTHER WEST OF THE FOUR CORNERS TODAY. WESTERLIES ALOFT HAVE BEEN CHOKED AWAY FOR A FEW DAYS NOW...AND CONSEQUENTLY THE MONSOONAL MOISTURE IS ARRIVING DAY BY DAY. PRECIPITABLE WATER CONTINUES TO TREND UPWARD...AND THIS WILL FEED BETTER COVERAGE OF SHOWERS AND STORMS WITH BETTER RAINFALL EFFICIENCY. WHILE TODAY'S CROP OF STORMS IS STILL IN GROWTH...MANY CELLS ALREADY SEEM TO BE PRODUCING HEAVIER RAINFALL RATES PER RADAR AND GROUND REPORTS. NEAR THE DIVIDE AND POINTS WEST STORMS WILL STILL TAKE ON A DRIER VARIETY DUE TO LESS BOUNDARY LAYER MOISTURE...ALTHOUGH THIS HAS ALSO BEGUN TO SLOWLY TREND UPWARD. THE WESTERN TIER OF ZONES WILL ALSO HOLD THE HIGHEST DEPARTURES FROM NORMAL TEMPERATURE-WISE TODAY. A MODEST WESTWARD SEEPAGE OF THE MORE MOIST AIRMASS WILL TRANSPIRE TONIGHT WITH POTENTIAL FOR AN EASTERLY GAP/CANYON WIND IN THE ABQ METRO AND OTHER FAVORED LOCALES DOWNWIND OF CANYONS. IF ANY CONVECTIVE CLUSTERS SUSTAIN THEMSELVES EAST OF THE CENTRAL MOUNTAIN CHAIN...THIS COULD ENHANCE THE GAP WIND POTENTIAL...OTHERWISE THE SYNOPTIC COMPONENT LOOKS RATHER MEAGER. BY SUNDAY A SYNOPTIC EAST SOUTHEASTERLY WIND WILL INVADE THE PLAINS OF NM...AND THE UPPER HIGH WILL CONTINUE TO REMAIN WEST OF THE FOUR CORNERS WHILE AMPLIFYING. MOISTURE WILL CONTINUE TO INCREASE AND PWATS MAY APPROACH AN INCH IN THE CENTRAL PARTS OF THE STATE. THIS SHOULD FUEL AN EVEN BETTER COVERAGE OF STORMS...AND WITH THE SOUTHEASTERLY SURFACE WINDS MESHING UP WITH NORTHERLY WINDS ALOFT IN THE PLAINS...SOME STRONG TO SEVERE CELLS WILL BE POSSIBLE AMIDST HIGH BULK SHEAR ENVIRONMENT. STORMS LOOK TO LAST WELL INTO THE EVENING AND AFTER MIDNIGHT WITH THE GFS MODEL REMAINING VERY AGGRESSIVE IN TERMS OF ATMOSPHERIC PWATS AND QPF. THIS IS A BIT ANOMALOUS COMPARED TO LONGSTANDING GFS RULES OF THUMB...BUT IT SEEMS VERY PLAUSIBLE GIVEN POTENTIAL FOR SOME DYNAMICS ALOFT TO AID STORM LIFE CYCLES. MONDAY GUIDANCE LOWERS IN TERMS OF TEMPERATURE AND POPS...MAINLY DUE TO ONGOING CONVECTION FROM SUNDAY NIGHT. IT IS LIKELY EXCESSIVE DEBRIS CLOUDS AND A WORKED OVER ATMOSPHERE WILL BE SLOWER TO GIVE IN TO STORM DEVELOPMENT MONDAY AFTERNOON. HAVE KEPT THIS IN MIND WHILE CONSTRUCTING TEMPERATURE/POP FORECAST FOR MONDAY...BUT RELATIVELY HIGH POPS ARE STILL GOING TO BE THE RULE. THE REMAINDER OF THE WEEK APPEARS TO ALSO REMAIN QUITE ACTIVE. UPPER HIGH WILL TURN EXTREMELY ELONGATED ON A NORTH SOUTH AXIS WITH CENTROID OVER NEVADA...AND MOISTURE WILL REMAIN INTACT OVER MOST OF NM THROUGH MIDDLE OF NEXT WEEK. PERIODIC MOISTURE REINFORCEMENTS FROM THE EAST WILL ALSO OCCUR THROUGH THE END OF THE WEEK. NOT UNTIL NEXT WEEKEND DOES THE UPPER HIGH BEGIN TO FALL BACK EASTWARD OVER NM. STILL...SUFFICIENT MOISTURE SHOULD BE ABLE TO BE RECYCLED THROUGH THIS TIME FRAME. 52 .FIRE WEATHER... UPPER LEVEL HIGH CURRENTLY CENTERED OVER NORTHWEST ARIZONA AS BACK DOOR FRONT HAS STALLED IN THE NORTHEAST PLAINS. CONVECTION THIS AFTERNOON DEVELOPED OVER THE HIGH TERRAIN AND MOVED GENERALLY TO THE SOUTH...WITH SOME SMALL FOOTPRINTS OF MODERATE TO HEAVY RAIN. MORE ACTIVITY TO THE NORTH IN COLORADO AND EXPECT COVERAGE TO INCREASE ESPECIALLY NORTH AND NORTHEAST INTO THE EVENING HOURS. RH BELOW 15 PERCENT ACROSS MUCH OF THE NORTHWEST PLATEAU AND HIGHLANDS...THUS STILL EXPECTING SOME DRY THUNDERSTORMS WITH GUSTY OUTFLOW POSSIBLE IN THIS AREA. OVERNIGHT RH RECOVERIES LOOK TO BE FAIR WEST AND IN PORTIONS OF THE CENTRAL VALLEYS...WITH GOOD TO EXCELLENT RECOVERIES ELSEWHERE. MODERATE GAP WIND EVENT WILL USHER IN SOME HIGHER DEWPOINTS INTO THE CENTRAL VALLEYS BUT NOT MUCH FARTHER WEST. THE UPPER HIGH AMPLIFIES ON SUNDAY WHILE REMAINING NEARLY STATIONARY. WITH INCREASED MOISTURE IN THE WAKE OF THE FRONT COVERAGE OF WETTING RAIN WILL INCREASE ON SUNDAY...STILL FAVORING THE HIGHER TERRAIN BUT INCREASED COVERAGE IS EXPECTED OVER THE EASTERN HIGHLANDS AS WELL. SIMILAR MOTION TO TODAY WITH MOVEMENT GENERALLY TO THE SOUTH. STILL DRY NORTHWEST PLATEAU AND HIGHLANDS WITH HIGH HAINES OF 6...THUS DRY THUNDERSTORMS HAVE BEEN MAINTAINED THERE. TEMPERATURES DECREASE ALL ZONES AND ESPECIALLY EAST WHERE TEMPERATURES WILL FINALLY FALL BELOW SEASONAL AVERAGES. ANOTHER GAP WIND EVENT...POSSIBLY STRONGER...WILL TRANSPORT LOW LEVEL MOISTURE INCREASES TO THE ARIZONA BORDER. OVERNIGHT RH RECOVERIES LOOK TO BE GOOD TO EXCELLENT ALL AREAS BUT THE NORTHWEST PLATEAU. MORE COOLING ON MONDAY WITH CHANCES OF WETTING RAIN MOST LOCATIONS...WITH LESS ACTIVITY ACROSS THE THE CENTRAL VALLEY AND NORTHWEST PLATEAU. EXTENDED MODELS MAINTAIN THE UPPER HIGH TO OUR WEST THROUGH THE WORK WEEK...WITH THE CENTER POSSIBLY AS FAR WEST AS SOUTHERN NEVADA. THEREFORE...EXPECT A CONTRAST TO PERSIST THROUGH THE WEEK WITH DRY CONDITIONS AND HIGH HAINES ACROSS THE EXTREME NORTHWEST AND WEST ZONES...WITH RECYCLED MOISTURE SUPPORTING DAILY ROUNDS OF WETTING RAIN FOCUSED OVER AND EAST OF THE CENTRAL HIGH TERRAIN. TEMPERATURES GRADUALLY WARM WEDNESDAY THROUGH FRIDAY AS COVERAGE GRADUALLY DECREASES. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 29, 5:53 AM MDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT SAT JUN 29 2013 NMZ501>540-301200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN 3 PM AND 9 PM MDT OVER UNION COUNTY. THE MAIN THREATS WILL BE HIGH WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY POCKETS OF HEAVY RAINFALL EACH AFTERNOON OR EVENING FROM SUNDAY THROUGH WEDNESDAY IS POSSIBLE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. THIS IS ESPECIALLY A CONCERN ON RECENT BURN SCARS. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HIGH WINDS...LARGE HAIL OR FLASH FLOODING. 40
In the hours before
Special weather statement, Jun 29, 5:23 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 523 PM MDT SAT JUN 29 2013 NMZ527-530-300015- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 523 PM MDT SAT JUN 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 615 PM MDT... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRENVILLE...OR ABOUT 16 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MOUNT DORA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE VISIBILITIES TO OR BELOW A HALF MILE AT TIMES. && LAT...LON 3624 10317 3612 10379 3660 10390 3669 10353 TIME...MOT...LOC 2322Z 333DEG 20KT 3654 10367 43 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:14 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 91 min |
| Jun 29, 3:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 107 min |
| Jun 29, 5:23 PM MDT | Special Weather Statement | ABQ | Union | 52 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.